Paracetamol overdose can cause death, warns study

0
756

Updated Trends: For years Paracetamol has been considered as a drug that is safe and affective if taken in the right measures. But in recent times, British researchers have warned that even the slightest overdose of the drug can lead to death of the patient.

paracetamol

The awareness of the medicine was raised after Donna Bishop, who was a fitness trainer, died earlier this year after she took a cocktail of Paracetamol tablets that was a remedy to treat her cold. Dr. Kenneth Simpson, the lead of the research at the Edinburgh University, said that the overdose is possible when the people have pain and are likely to take more pills to get rid of the pain.

The research team observed 663 patients who were diagnosed with liver damage due to intake of Paracetamol . It was observed that 161 of the patients took staggered overdose of the medicine and were at a higher risk of dying than the ones who took a single dose.

Looking at the situation, Dr. Simpson advised that it was better to monitor how much one is taking the drug and to make sure that one does not exceed 500mg tablets in a day. Simpson had also called the doctors to find a new way to access Paracetamol levels in the blood and if the patients require further medication.